Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 241, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 15, 2002, 5:46 PM EDT for Caswell County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2002, 5:46 PM EDT (21:46 UTC)
- Expired
- Sep 15, 2002, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Caswell County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991 WUUS51 KRNK 152146 SVRRNK NCC033-152215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 545 PM EDT SUN SEP 15 2002 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 615 PM EDT. * AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF YANCEYVILLE...MOVING NORTH AT 35 MPH. DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. * SOME LOCATIONS THREATENED THROUGH 615 PM EDT INCLUDE YANCEYVILLE... PROVIDENCE... RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. $$ LAT...LON 3613 7942 3617 7920 3653 7921 3652 7951 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:15 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 15, 3:15 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 315 PM EDT SUN SEP 15 2002 THE COMBINATION OF A COLD FRONT TO OUR WEST AND THE REMNANTS OF HANNA TO THE SOUTH ARE PRODUCING PERIODS OF RAIN ACRS THE FA. THERE WERE BREAKS IN THE PCPN ESPECIALLY ACRS WESTERN PORTIONS OF FA THIS AFTERNOON. AS A PAIR OF SHORTWAVES ACTED AS FOCUS FOR RAIN AXIS. REVIEW OF REGIONAL WSR-88D IMAGES DISPLAYED RAIN TO SOUTH ADVANCING TOWARDS RGN AND RAIN IN OHIO VALLEY SPREADING EAST INTO WV. BELIEVE SIG RAIN IS ONCE AGAIN POSSIBLE TONIGHT...BUT NO WIDESPREAD FLOOD THREAT EXPECTED. ELECTED TO ADJUST POPS TONIGHT WITH A GRADIENT HIGHER TO THE SOUTH AND SOUTHEAST. WILL MENTION RAIN HEAVY AT TIME EAST OF THE MTNS...DUE TO POSBL UPSLOPE ENHANCEMENT. ON MONDAY...FRONT IN THE OHIO RIVER VALLEY WILL PUSH SOUTH INTO FA. I WILL CONTINUE THE SCT CHC OF PCPN ON MONDAY. FRONT STALLS TO OUR S MONDAY NIGHT AND TUE. I RAISED TEMPS FOR MONDAY AND TUESDAY. IN THE EXTENDED PERIODS...MID SHIFT ADDED POPS IN THE SW COUNTIES WED WITH NEXT JET STREAK AND RETURN OF MOISTURE. THIS AM CANADIAN AND MRF SOLUTION SUPPORTS THE IDEA OF LIGHT PCPN. ON THU...CONTINUE CHC IN WESTERN PORTION OF FA. WILL KEEP MENTION OF CHC OF SHWRS AND THUNDERSTORMS FOR FRI AND SAT. DRY WEATHER ANTICIPATED ON SUNDAY. A FEW OF THE ADJUSTMENTS MADE IN THE EXTENDED PERIODS: RAISED CLOUD COVER TUES NITE...ADDED LIGHT POPS THU TO WEST AND RAISED MINS FRIDAY. BLENDED FORECAST VIA EASTERN ISC GROUP. ZONES WILL BE OUT BY 400 PM. HAVE A GOOD NIGHT. FCSTID = 7 PRELIM NUMBERS ROA 64 80 60 80 / 60 30 10 10 LYH 63 80 59 80 / 60 30 10 10 DAN 66 83 63 81 / 60 30 10 10 BLF 59 76 54 76 / 50 30 10 10 LWB 57 75 53 76 / 50 30 10 10 BCB 60 77 56 77 / 50 30 10 10 TNB 57 74 55 74 / 60 30 10 10 .RNK... NC...NONE. VA...NONE. WV...NONE.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.